# SDR 20010430CW008

- Difficulty date: April 2, 2001
- Submitted: April 30, 2001
- Operation: General aviation
- Aircraft: N9516B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0847
- Engine: Lyc O360A1D
- System (JASC): 2910 · Hydraulic System, Main
- Part: Pivot
- Part number: 244110010
- Condition: Broken
- Location: Rt Mlg
- Part time: 2,800 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE ON CHECK RIDE, THE RIGHT MAIN LANDING GEAR FAILED TO EXTEND.  THE PILOT SUCCESSFULLY MANAGED TO LOCK THE GEAR IN PLACE BY LAYING ON THE FLOOR BEHIND THE PILOTS SEATS, USING HIS HEAD TO HOLD DOOR OPEN, REACHING OUT AND PULLED GEAR INTO POSITION.  LANDED SAFELY.  FOUND THE SPLINED PART OF THE PIVOT HAD COMPLETELY TWISTED OFF FROM THE REST OF THE PIVOT.  NO HISTORY OF ANY BRAKE PROBLEMS, NOR REPORTS OF HARD LANDINGS WERE MADE.  NO LEAKS WERE DETECTED WHILE PERFORMING THE ANNUAL INSPECTION.
